Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 225, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 31, 2000, 11:36 AM CDT for Escambia County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 31, 2000, 11:36 AM CDT (16:36 UTC)
- Expired
- Jul 31, 2000, 12:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Escambia County, FL
The radar
The Mobile radar (KMOB), 93 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 4.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1132 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 650 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 311637 SVRMOB FLC033-311715- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1136 AM CDT MON JUL 31 2000 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ESCAMBIA COUNTY IN FLORIDA THIS INCLUDES THE CITIES OF...BELLVIEW...BRENT...ENSLEY...FERRY PASS...MYRTLE GROVE...PENSACOLA...WARRINGTON...WEST PENSACOLA * UNTIL 1215 PM CDT * AT 1136 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER MYRTLE GROVE...OR ABOUT 2 MILES SOUTHWEST OF MYRTLE GROVE...MOVING NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OVER WEST PENSACOLA...3 MILES SOUTHEAST OF BELLVIEW AT 1150 AM CDT OVER GOULDING AT 1155 AM CDT OVER BRENT...4 MILES WEST OF PENSACOLA...5 MILES SOUTH OF ENSLEY... 5 MILES SOUTHWEST OF FERRY PASS AT NOON CDT SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MOBILE. LAT...LON 3039 8742 3026 8735 3045 8708 3064 8728
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:20 AM CDT, 8 hours 16 minutes earlier.
Area forecast discussion, Jul 31, 3:20 AM CDT, 8 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 320 AM CDT MON JUL 31 2000 LATEST SFC ANALYSIS SHOWS NEARLY STATIONARY FRONT EXTENDING FROM WRN KY/TN ACROSS NRN MS AND INTO SRN AR AND NRN LA. MODELS IN GENERAL AGREEMENT IN KEEPING THIS SFC BOUNDARY OVER SAME GENERAL AREA THROUGH PERIOD. WITH THIS FEATURE IN PLACE...LOLVL SW-S FLOW WILL CONTINUE OVER REGION...BRINGING ABUNDANT LOW/MID LEVEL MOISTURE. AT UPPER LEVELS....MODELS ALSO SIMILAR IN KEEPING GRADUALLY WEAKENING UPPER TROF AXIS OVER GULF COAST STATES WITH WEAK VORT MAX'S ROUNDING BASE OVER FA. AVN IS MORE AGRESSIVE THAN ETA WITH THESE WEAK IMPULSES...AND GIVEN THAT AVN SEEMS TO HAVE BEEN PERFORMING BETTER OVER LAST COUPLE OF DAY (WITH REGARD TO POPS...ANYWAY) WILL LEAN TOWARD THAT SOLUTION. WITH THIS IN MIND...WILL LEAN TOWARD WETTER FAN POPS FOR THIS PERIOD. OUTFLOWS AND BOUNDARIES FROM SCATTERED TO NUMEROUS SHRA/TSRA ACTIVITY OVER MUCH OF THE FA YESTERDAY SHOULD CREATE MESOSCALE CONVERGENCE REGIONS OVER FA TODAY...AND COMBINED WITH HEATING...WEAK IMPULSES ALOFT...AND CBRZ CIRCULATION NEAR THE COAST...WOULD EXPECT GOOD CHANCE OF SHRA/TSRA TODAY. WILL BREAK ZONES INTO INLAND AND COASTAL GROUP...NOT FOR POPS...BUT FOR TEMPS. WILL OPT FOR UPPER 80S/LOWER 90S COASTAL ZONES AND LOW/MID 90S INLAND AL/MS ZONES. GUIDANCE MAX TEMPS (FAN AND FWC) HAVE BEEN A LITTLE TOO LOW LAST FEW DAYS SO WILL ADJUST UP A TAD. EVEN THOUGH WILL GO WITH GOOD CHANCE POPS...BELIEVE ENOUGH SUNSHINE WILL BE AVAILABLE FOR SIMILAR TEMPS TO YESTERDAY. IN THE EXTENDED...UPPER TROF GRADUALLY FLATTENS BY THU. AT SFC..RIDGING OVER THE AREA EXPECTED TO LESSEN AS TROPICAL WAVE MOVES N ACROSS CENTRAL GULF. DEEPER MOISTURE ADVECTED INTO FA FROM THE GULF COULD BECOME MORE OF A FACTOR BY LATE WEEK. MARINE AND FIRE...OVER THE COASTAL WATERS SOUTHERLY WINDS WILL CONTINUE THROUGH PERIOD...GENERALLY LESS THAN 10 TO 15 KT AND SEAS AROUND 2 FT. WITH DEEP MOISTURE IN PLACE AND GENERALLY LIGHT WINDS...NO HIGHLIGHTS EXPECTED IN FIRE WEATHER. /12 MOB TT 091/073 090/072 090 12525 PNS TT 091/075 090/074 089 12525 DTS TT 088/075 087/073 087 12525 GZH TT 092/072 091/070 091 12635 2R0 TT 092/070 091/069 091 12535 61A TT 092/072 091/070 091 12635 .MOB... AL...NONE. FL...NONE. MS...NONE.
In the hours before
Special weather statement, Jul 31, 5:55 AM CDT, 5 hours 41 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-021200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 555 AM CDT MON JUL 31 2000 A WEAK UPPER LEVEL DISTURBANCE JUST TO THE WEST OF THE REGION AT SUNRISE THIS MORNING IS HELPING TO DEVELOP SCATTERED SHOWERS AND THUNDERSTORMS OVER COASTAL SECTIONS OF ALABAMA...THE FLORIDA PANHANDLE AND OVER THE GULF OF MEXICO THIS MORNING. THE UPPER LEVEL DISTURBANCE WILL CONTINUE MOVING EAST ACROSS THE REGION TODAY...AND COMBINED WITH THE DAYTIME HEATING...WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP AND MOVE EAST ACROSS THE AREA TODAY. WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...BUT SOME OF THE STORMS WILL BE STRONG...WITH GUSTY WINDS AND LOCALLY VERY HEAVY RAINFALL BEING THE PRIMARY THREAT. SHOWERS AND STORMS WILL ALSO CONTINUE TO BE A POSSIBILITY TONIGHT... BUT COVERAGE WILL BE LESS THAN THAT OF TODAY...ALTHOUGH SOME LOCALLY HEAVY RAINFALL COULD STILL OCCUR. EMERGENCY MANAGEMENT OFFICIALS AND SEVERE STORM SPOTTERS SHOULD NOT EXPECT TO BE ACTIVATED TODAY. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB
Special weather statement, Jul 31, 6:00 AM CDT, 5 hours 36 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-011200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT MON JUL 31 2000 ABUNDANT LOW LEVEL MOISTURE...DAYTIME HEATING AND A SERIES OF WEAK UPPER LEVEL DISTURBANCES WILL ALLOW FOR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE FORECAST AREA BY THIS AFTERNOON. WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED...BUT SOME OF THE STORMS WILL BE STRONG...WITH GUSTY WINDS AND LOCALLY VERY HEAVY RAINFALL. EMERGENCY MANAGEMENT OFFICIALS AND SEVERE STORM SPOTTERS SHOULD NOT EXPECT TO BE ACTIVATED TODAY. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.SRH].NOAA.GOV/MOB
Special weather statement, Jul 31, 6:15 AM CDT, 5 hours 21 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-031200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 615 AM CDT MON JUL 31 2000 A WEAK UPPER LEVEL DISTURBANCE AT SUNRISE...COMBINED WITH A TROPICAL WAVE AXIS OVER THE EASTERN GULF OF MEXICO...IS PRODUCING SCATTERED SHOWERS AND THUNDERSTORMS OVER COASTAL SECTIONS OF ALABAMA...THE FLORIDA PANHANDLE AND OVER THE GULF OF MEXICO. THE UPPER LEVEL DISTURBANCE WILL MOVE EAST AND WEAKEN TODAY. HOWEVER... DAYTIME HEATING...COMBINED WITH OLD OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS...THE SEA BREEZE CIRCULATION NEAR THE COAST AND THE WEAK TROPICAL WAVE...WILL ALLOW FOR THE SHOWERS AND THUNDERSTORMS TO BECOME MORE NUMEROUS ACROSS THE AREA DURING THE DAY. AS HAS BEEN THE CASE FOR THE PAST COUPLE OF DAYS...WIDESPREAD ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. BUT...SOME OF THE STORMS WILL BE STRONG ...WITH GUSTY WINDS AND LOCALLY VERY HEAVY RAINFALL BEING THE PRIMARY THREAT. SHOWERS AND STORMS WILL ALSO CONTINUE TO BE A POSSIBILITY TONIGHT... BUT COVERAGE WILL BE LESS THAN THAT OF TODAY...ALTHOUGH SOME LOCALLY HEAVY RAINFALL COULD STILL OCCUR. EMERGENCY MANAGEMENT OFFICIALS AND SEVERE STORM SPOTTERS SHOULD NOT EXPECT TO BE ACTIVATED TODAY. ADDITIONAL WEATHER INFORMATION CAN BE FOUND ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.